# SDR CA021016029

- Difficulty date: October 3, 2002
- Submitted: October 28, 2002
- Operation: Air carrier
- Make and model: Piper PA-31-350
- Aircraft time: 15,592 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Part number: LTIO540J3BD
- Condition: Making Metal
- Location: Right
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

(CAN) FIRST FLIGHT OF THE DAY 2.2 HOURS DURATION WAS WITHOUT INCIDENT, ENGINE TRENDS PERFORMED & NOTHING NOTED UNUSUAL. SECOND FLIGHT, SHORTLY AFTER CRUISE POWER WAS SET AT 6500 FT, OIL PSI DROPPED TO 50 PSI, OIL TEMP APPROX 245 DEGREES & M/P DROPPED APPROX 10 INCHES. THEN OIL PSI DROPPED RAPIDLY TO 40 PSI. A STANDARD PRECAUTIONARY SHUTDOWN PERFORMED. AIRCRAFT LANDED WITHOUT INCIDENT. MAINTENANCE VISUAL & GROUND FUNCTION TEST PERFORMED. RT ENGINE OIL PSI OBSERVED APPROX 20 PSI LOW COMPRESSION LEAK DOWN C/O NO DEFECTS NOTED. OIL FILTER INSPECTION REVEALED METAL CONTAMINATION. SUCTION SCREEN INSPECTION REVEALED 0.3 OZ OF SOFT, SHINY BEARING LIKE FLAKES.
